Arkansas, 2007

Hail and Damaging Winds in Arkansas, August 13, 2007

August 13, 2007 · NWS LZK · 4 events in 2 counties and zones

An isolated severe thunderstorm developed during 100+ degree temperatures on the 13th. The storm produced damaging wind gusts and hail in parts of Cave City.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$200,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

An isolated severe thunderstorm developed during 100+ degree temperatures on the 13th. The storm produced damaging wind gusts and hail in parts of Cave City.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 13, 1:12 PM CST, 3 hours 56 minutes earlier.

Area forecast discussion, Aug 13, 1:12 PM CST, 3 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
212 PM CDT MON AUG 13 2007

.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT
WILL CONTINUE A HEAT ADVISORY IN EFFECT THROUGH THURSDAY EVENING FOR
MUCH OF ARKANSAS. THE STRONG UPPER LEVEL HIGH PRESSURE SYSTEM WILL
CONTINUE NEARLY STATIONARY OVER THE REGION. THIS SYSTEM WILL
CONTINUE A STRONGHOLD OF ARKANSAS WEATHER THROUGH THE PERIOD WITH
LITTLE OR NO RAIN EXPECTED. HOT AND HUMID WEATHER WILL YIELD HIGH
HEAT INDEX VALUES EACH DAY. A HEAT ADVISORY REMAINS IN EFFECT.(38)

&&

.LONG TERM...FRIDAY THROUGH MONDAY
THE H5 RIDGE THAT HAS BEEN IN PLACE ACROSS THE REGION IS EXPECTED TO
FLATTEN OUT DURING THE EXTENDED FORECAST PERIOD WHILE THE 850 MB
RIDGE SHIFTS TO THE SERN US. THIS WILL OPEN UP THE STATE OF ARKANSAS
TO AN INFLUX OF LOW LEVEL MOISTURE FROM THE GULF. THE INFLUX OF LOW
LEVEL MOISTURE...ALONG WITH THE FLATTENING OF THE RIDGE...COULD LEAD
TO THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS. I HAVE INTRODUCED
SLIGHT CHANCE POPS SATURDAY THRU MONDAY...BUT HAVE OPTED TO HOLD OFF
INTRODUCING POPS ON FRIDAY.

ALSO OF INTEREST IS THE POTENTIAL FOR THE DEVELOPMENT OF TROPICAL
ACTIVITY. VARIOUS MODELS HAVE ALTERNATED BETWEEN MOVING A WEAK
EASTERLY WAVE INTO THE SERN US TO THE DEVELOPMENT OF A FULL BLOWN
TROPICAL CYCLONE IN THE GULF. THE LAST SEVERAL GFS RUNS HAVE PICKED
UP ON THE DEVELOPMENT OF TROPICAL DEPRESSION FOUR WHICH THE NHC IS
NOW ISSUING ADVISORIES FOR...HOWEVER THE GFS HAS ALSO ALTERNATED
BETWEEN TAKING THIS SYSTEM INTO THE GULF OR UP THE EASTERN SEABOARD.
WILL HAVE TO KEEP A CLOSE EYE ON THIS SYSTEM AS IT DEVELOPS OVER THE
NEXT SEVERAL DAYS. 53

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     75 104  75 104 /   0   0   0   0
CAMDEN AR         73 102  73 102 /   0   0   0   0
HARRISON AR       72 100  72 100 /   0   0   0   0
HOT SPRINGS AR    77 106  77 106 /   0   0   0   0
LITTLE ROCK   AR  79 106  79 106 /   0   0   0   0
MONTICELLO AR     72 103  72 103 /   0   0   0   0
MOUNT IDA AR      70 103  73 103 /   0   0   0   0
MOUNTAIN HOME AR  73 105  73 105 /   0   0   0   0
NEWPORT AR        75 103  76 103 /   0   0   0   0
PINE BLUFF AR     75 102  75 102 /   0   0   0   0
RUSSELLVILLE AR   76 107  76 107 /   0   0   0   0
SEARCY AR         73 104  73 104 /   0   0   0   0
STUTTGART AR      73 103  73 103 /   0   0   0   0
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 9 PM CDT THURSDAY FOR ARKANSAS-BAXTER-BOONE-
BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-DALLAS-DESHA-
DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-INDEPENDENCE-IZARD-
JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-MARION-MONROE-
MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-PRAIRIE-PULASKI-
SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-WOODRUFF-YELL.

&&

SHORT TERM...38 / LONG TERM...53
Hazardous weather outlook, Aug 13, 4:00 AM CST, 13 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT MON AUG 13 2007

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-141000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT MON AUG 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

HOT TEMPERATURES...COMBINED WITH HIGH HUMIDITY LEVELS...WILL AGAIN
PRODUCE DANGEROUS HEAT INDICES. THUS...A HEAT ADVISORY REMAINS IN
EFFECT FOR MOST OF ARKANSAS. WARM TEMPERATURES WILL CONTINUE INTO
THE OVERNIGHT HOURS...WITH READINGS ONLY FALLING INTO THE MID AND
UPPER 70S. THIS MEANS LITTLE COOLING WILL BE FELT OVERNIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE HEAT ADVISORY IS NOW IN EFFECT THROUGH THURSDAY...AND MAY HAVE
TO BE EXTENDED FURTHER OUT IN TIME LATER THIS WEEK. AFTERNOON HEAT
INDEX VALUES WILL BE AROUND 105 DEGREES OVER NORTH ARKANSAS...WITH
105 TO 110 DEGREES COMMON OVER CENTRAL AND SOUTHERN PARTS OF THE
STATE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

44

The radar

The Little Rock radar (KLZK), 140 km away, was scanning. The volume nearest the first event began at 23:07 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind, 2 hail. Local standard time, as filed.

Thunderstorm Wind, Sharp

When
August 13, 5:08 PM CST to 5:11 PM CST
Where
Sharp County, 1 mi N of Cave City to Cave City
Measured
65 kt (75 mph) estimated gust
Property damage
$75,000
Reported by
NWS Storm Survey
Coordinates
35.955, -91.540

Trees and power lines were blown down, with one of the trees falling on a pickup truck. Shingles were blown off roofs. Signs at businesses were destroyed.

Hail, Sharp

When
August 13, 5:08 PM CST to 5:11 PM CST
Where
Sharp County, Cave City
Measured
1 in hail
Reported by
Public
Coordinates
35.940, -91.540

Hail up to the size of quarters fell.

Thunderstorm Wind, Independence

When
August 13, 5:11 PM CST to 5:15 PM CST
Where
Independence County, Cave City to 2 mi S of Cave City
Measured
65 kt (75 mph) estimated gust
Property damage
$125,000
Reported by
NWS Storm Survey
Coordinates
35.930, -91.550

A shop was blown off a house, with some of the debris traveling as much as 500 yards. A storage building at a residence was blown 200 yards, ending up in a pond. Barns and outbuildings were damaged. Trampolines were blown across yards. Trees and power lines were blown down. One of the trees was quite large and hit the corner of a house as it fell.

Hail, Independence

When
August 13, 5:11 PM CST to 5:14 PM CST
Where
Independence County, Cave City
Measured
1 in hail
Reported by
Public
Coordinates
35.930, -91.550

Hail up to the size of quarters fell.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2007Every state in 2007This day in weather historyWarnings in Arkansas, August 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 40210, 40235, 40234, 40236.